Alert archive / Delaware / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 29, 2020, 9:46 PM EDT for Kent County, Delaware. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2020, 9:46 PM EDT (01:46 UTC)
- Expired
- Aug 29, 2020, 10:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Philadelphia/Mount Holly
County Kent County, DE
The radar
The Dover AFB radar (KDOX), 24 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.3
The text
As transmitted.
526
WWUS81 KPHI 300146
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
946 PM EDT Sat Aug 29 2020
DEZ002-MDZ012-015-020-300245-
Kent-Queen Anne's-Kent-Caroline-
946 PM EDT Sat Aug 29 2020
...A LINE OF SHOWERS WILL AFFECT KENT...NORTHEASTERN QUEEN ANNE'S...
NORTHEASTERN CAROLINE AND WEST CENTRAL KENT COUNTIES...
At 946 PM EDT, radar indicated showers were located along a line
extending from near Dover Speedway to Old Town. Movement was
southeast at 25 mph.
Wind gusts up to 40 mph are possible with these showers.
Locations impacted include...
Dover, Milford, Centreville, Harrington, Camden, Greensboro, Oakland,
Ridgely, Cheswold, Church Hill, Sudlersville, Bowers, Goldsboro,
Woodside, Viola, Hartly, Old Town, Rising Sun-Lebanon, Hazlettville
and Dover Base Housing.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3914 7620 3926 7545 3898 7503 3894 7532
3895 7533 3896 7539 3892 7541 3887 7575
TIME...MOT...LOC 0146Z 304DEG 24KT 3922 7548 3913 7611
$$
IovinoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 29, 9:29 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 29, 9:29 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
929 PM EDT Sat Aug 29 2020
.SYNOPSIS...
Low pressure moves northeast into New England through tonight
pulling a cold front across the area this evening. High
pressure builds in later Sunday into Monday before shifting to
our northeast. A warm front lifts northward and across our area
Monday night and Tuesday. A cold front arrives later Wednesday
into Thursday before weakening, then another cold front arrives
Thursday night into Friday. High pressure moves in to start next
weekend.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 9 PM, the cold front has crossed the Delaware River and
should be off the coast by 11 PM. Some thunderstorm activity
accompanied the front as it moved through the southern Poconos
into the Lehigh Valley and adjacent areas of northern New
Jersey, but with the loss of daytime heating, these
thunderstorms quickly morphed into plain rain showers. While an
isolated thunderstorm cannot be ruled out, most remaining
activity is expected to be in the form of scattered rain
showers, followed by improving conditions through the overnight
hours.
Overnight lows are expected to range from the upper 50s in the
far north to the mid 60s in the south.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A gorgeous day is shaping up for Sunday as high pressure moves
in from the NW. NW winds will continue to bring drier, more
comfortable conditions with highs mainly in the upper 70s to
low 80s and dew points only in the 50s. The day will also
feature plenty of sunshine.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Changeable weather will continue through this period so not an
atypical late summer weather pattern. Transient high pressure
crests over the area Sunday night before moving off to the east
through Monday as a disorganized wave approaches from the south
and west. This system looks to slide underneath the high that
will be off to our north and east through Monday night and
Tuesday. Clouds increase Monday with chances for rain increasing
in the afternoon but mainly for areas west of Philly. More
widespread rain looks to be possible Monday night into Tuesday
but at this point amounts over the region don't look to be
enough for significant hydro concerns. Also, with a SE flow and
relatively cool conditions compared to average there doen't
look to be much if any thunder and lightning over the area with
this system.
Following the early week system it should be mainly dry late
Tuesday through the first part of Wednesday. However an
approaching cold front will bring a chance of showers/storms
arriving from west to east by late Wednesday. This front looks
to then fizzle over the area into Thursday before a stronger
front pushes through Friday. Chances for showers remain in the
forecast for most of the region for both Thursday and Friday but
indications at this point are that it should then clear out to
start next weekend with high pressure moving in.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Overnight...After a few lingering showers in southern New
Jersey move off the coast, improving conditions are expected
through the overnight hours. Winds S/SW 5-10 knots, except
higher in any thunderstorms, becoming W/NW 10 knots post frontal
passage. Medium confidence on the storms and any resulting
cig/vsby restrictions.
Sunday...VFR. Northwest winds 10-15 knots and gusts to 20 knots,
diminishing to 5 knots or less at night. High confidence.
Outlook...
Monday...VFR with increasing clouds, then ceilings lower in the
afternoon and at night. Some showers may arrive late in the
afternoon then become likely at night, which will result in
areas of sub-VFR conditions. North to northeast winds less than
10 knots, becoming southeasterly. Moderate confidence.
Tuesday...Times of sub-VFR conditions possible especially with any
showers. East-southeast winds around 10 knots. Low confidence.
Wednesday through Thursday...Some showers and thunderstorms may
result in times of sub-VFR conditions. Southeast to south-
southwest winds 5-10 knots. Best chances for showers/storms
looks to be in the afternoon and evening hours both days.
Low confidence.
&&
.MARINE...
Mainly sub-advisory winds and seas are forecast through tonight.
However, there will be two windows of time in which marginal
advisory gusts are possible. The first is this evening as south
to southwest winds increase in advance of a cold front moving
through the region. There could be a period of speeds/gusts
around 25 kt. The second is late this evening through the
overnight period, as winds become northwesterly upstream of the
front. As the air cools above the warm waters, stronger mixing
may allow for gusts to reach 25 kt at times, especially on lower
Delaware Bay and the adjacent Atlantic waters.
South/southwest winds will continue gust to around 20 knots
through early this evening ahead of a cold front but there will
also be showers/storms continuing to affect the waters and
these could bring locally stronger winds. Once the front passes
by the overnight, expect gusty NW winds with gusts up to 25
knots. As a result, a Small Craft Advisory has been issued for
all waters from 04-10z.
Sunday...It will remain breezy but the winds should be below
Small Craft Advisory criteria.
Outlook...
Monday through Thursday...There are a couple periods of concern
over this time frame when conditions could reach Small Craft
Advisory levels. The first is during the day Tuesday when E/SE
winds could gust 20-25 knots. The second period of concern is
Thursday when seas over the coastal waters could build to 5
feet.
Rip currents... A low risk of rip currents is forecast for
both Sunday and Monday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 8 AM EDT Sunday for ANZ430-431-
450>455.
&&
Synopsis...Fitzsimmons/Gorse
Near Term...Fitzsimmons/Miketta
Short Term...Fitzsimmons
Long Term...Fitzsimmons
Aviation...Fitzsimmons/Gorse/Miketta
Marine...Fitzsimmons/MikettaHazardous weather outlook, Aug 29, 9:04 PM EDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 904 PM EDT Sat Aug 29 2020 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-310115- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 904 PM EDT Sat Aug 29 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-310115- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 904 PM EDT Sat Aug 29 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-310115- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 904 PM EDT Sat Aug 29 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 29, 7:00 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
700 PM EDT SAT AUG 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG EAST PENN TWP 40.78N 75.74W
08/29/2020 CARBON PA FIRE DEPT/RESCUE
TREE DOWN ON WIRES ALONG BERGER CREEK ROAD.
&&
DILocal storm report, Aug 29, 7:40 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
740 PM EDT SAT AUG 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL ALLENTOWN 40.61N 75.48W
08/29/2020 E0.25 INCH LEHIGH PA TRAINED SPOTTER
&&
TCDLocal storm report, Aug 29, 8:00 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
800 PM EDT SAT AUG 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG 1 ESE CHALFONT 40.28N 75.19W
08/28/2020 BUCKS PA TRAINED SPOTTER
A SMALL AREA OF HARDWOOD TREES WERE DOWNED
IN WHAT APPEARS TO HAVE BEEN AN RFD SURGE. A
COUPLE TREES WERE SNAPPED 5-10 FEET ABOVE
THE GROUND. TIME ESTIMATED FROM RADAR.
&&
TCDLocal storm report, Aug 29, 8:34 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
834 PM EDT SAT AUG 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG BETLEHEM 40.63N 75.37W
08/29/2020 NORTHAMPTON PA 911 CALL CENTER
TREES DOWN.
0715 PM TSTM WND DMG WILSON 40.68N 75.25W
08/29/2020 NORTHAMPTON PA 911 CALL CENTER
TREES DOWN.
&&Local storm report, Aug 29, 9:33 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
933 PM EDT SAT AUG 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG EAST PENN TWP 40.78N 75.74W
08/29/2020 CARBON PA FIRE DEPT/RESCUE
TREE DOWN ON WIRES ALONG BERGER CREEK ROAD.
0710 PM TSTM WND DMG BETLEHEM 40.63N 75.37W
08/29/2020 NORTHAMPTON PA 911 CALL CENTER
TREES DOWN.
0713 PM HAIL ALLENTOWN 40.61N 75.48W
08/29/2020 E0.25 INCH LEHIGH PA TRAINED SPOTTER
0715 PM TSTM WND DMG WILSON 40.68N 75.25W
08/29/2020 NORTHAMPTON PA 911 CALL CENTER
TREES DOWN.
&&Special weather statement, Aug 29, 9:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
946 PM EDT Sat Aug 29 2020
DEZ002-MDZ012-015-020-300245-
Kent-Queen Anne's-Kent-Caroline-
946 PM EDT Sat Aug 29 2020
...A LINE OF SHOWERS WILL AFFECT KENT...NORTHEASTERN QUEEN ANNE'S...
NORTHEASTERN CAROLINE AND WEST CENTRAL KENT COUNTIES...
At 946 PM EDT, radar indicated showers were located along a line
extending from near Dover Speedway to Old Town. Movement was
southeast at 25 mph.
Wind gusts up to 40 mph are possible with these showers.
Locations impacted include...
Dover, Milford, Centreville, Harrington, Camden, Greensboro, Oakland,
Ridgely, Cheswold, Church Hill, Sudlersville, Bowers, Goldsboro,
Woodside, Viola, Hartly, Old Town, Rising Sun-Lebanon, Hazlettville
and Dover Base Housing.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3914 7620 3926 7545 3898 7503 3894 7532
3895 7533 3896 7539 3892 7541 3887 7575
TIME...MOT...LOC 0146Z 304DEG 24KT 3922 7548 3913 7611
IovinoThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 9:47 PM EDT | Special Marine Warning | PHI | 58 min |
Nearby
Special Weather Statements in Delaware, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.